MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA 0° KEEL TIBIAL PEG DRILL; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA 0° KEEL TIBIAL PEG DRILL; INSTRUMENT, KNEE
Catalog Number 42539901831
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the drill fractured while doing the last drill hole.The broken piece was located and no foreign bodies were retained; no pieces fell into the patient.The surgical technique was utilized.There was no surgical delay.Another device was not needed to complete the surgery.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign country: canada.H6: mechanical (g04) - drill.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d4; d9; g1; g3; g6; h1; h2; h3; h6 the event is confirmed.Visual examination of the returned product shows signs of prior use, including gouges and burrs.The tip is fractured, and a portion of it is missing.Not all pieces were returned.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA 0° KEEL TIBIAL PEG DRILL
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22356824
Report Number0001822565-2025-02204
Device Sequence Number18306647
Product Code JWH
UDI-Device Identifier00889024632455
UDI-Public(01)00889024632455(11)240207(10)66523675
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42539901831
Device Lot Number66523675
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown